Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Houston/Galveston, TX

November 11, 2021Chambers County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Nov 11, 2021, 7:49 AM CST for Chambers County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2021, 7:49 AM CST (13:49 UTC)
Expired
Nov 11, 2021, 8:30 AM CST
In force
41 min
Issued by
NWS Houston/Galveston, TX
Hail
0.00 in
Wind
30

County Chambers County, TX

The radar

The Houston radar (KHGX), 26 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS84 KHGX 111349
SPSHGX

Special Weather Statement
National Weather Service Houston/Galveston TX
749 AM CST Thu Nov 11 2021
 
TXZ213-214-313-338-111430-
Coastal Harris TX-Chambers TX-Coastal Galveston TX-Inland Harris TX-
749 AM CST Thu Nov 11 2021

...A line of strong thunderstorms will impact portions of 
northwestern Galveston, west central Chambers and southeastern 
Harris Counties through 830 AM CST...

At 748 AM CST, Doppler radar was tracking a line of strong 
thunderstorms over San Jacinto State Park, or near Channelview, 
moving southeast at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Pasadena, Baytown, La Porte, Deer Park, Seabrook, Galena Park,
Webster, Beach City, Cloverleaf, Clear Lake, Channelview, Highlands,
eastern South Belt / Ellington, Nassau Bay, Taylor Lake Village, El
Lago, Shoreacres, Morgan's Point, The Johnson Space Center and
Northshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2979 9523 2982 9489 2960 9475 2954 9515
TIME...MOT...LOC 1348Z 293DEG 25KT 2975 9506 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Nov 11, 5:29 AM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Nov 11, 5:29 AM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
529 AM CST Thu Nov 11 2021

.AVIATION...

Cold front and accompanying SHRA/TSRA approaching CXO at 11Z will continue
working their way southward and eastward across the area this morning
with the boundary expected to be near or off the coast before 18Z. TAFs
ahead of the front will have SHRA/TSRA along with some wind gusts and
low ceilings while TAFs behind the front will show gradual clearing.
VFR tonight through Friday morning with decreasing N to NE winds. 42

&&

.PREV DISCUSSION... /ISSUED 328 AM CST Thu Nov 11 2021/

SHORT TERM [Today Through Friday Night]...

Cold front and associated showers and thunderstorms will be moving
across Southeast Texas this morning, generally from north to south,
and all activity is expected to be off the coast this afternoon.
Rainfall totals will likely end up around 1/4 inch or less for most
locations, but isolated higher amounts will be likely with any of
the stronger activity (highest amounts will probably end up across
parts of our north and northeast counties). The area will clear out
behind the front, and this will help to allow daytime highs to range
from the low 70s well inland to close to 80 down south. With clear
skies overnight, look for lows tonight to range from the low to mid
40s inland to the low 60s at the coast. A reinforcing cold front
will be moving through the area on Friday with a northwest flow
aloft in place, but cooler temperatures will not be felt from this
front until Friday night. Expect highs on Friday to warm back up
into the low to mid 70s for much of the area, and a few spots down
to the south and southwest could get close to 80. High pressure
beginning to build into the state on Friday night will set the stage
for a cooler weekend. Under clear skies, we'll start it off with low
temperatures Friday night ranging from the upper 30s to low 40s
inland to the low to mid 50s at the coast.  42

LONG TERM [Saturday through Wednesday Night]...

Saturday will start off chilly as northerly flow continues to
bring a colder and drier airmass. It will be the coolest day of
the long term period with daytime highs only reaching the 60s.
Sunny skies, light north winds and sfc dewpoints in the 30s will
make it a beautiful day.

Easterly to southeasterly flow will quickly resume Saturday night
as the sfc high pressure moves to the east. This pattern will
bring slightly warmer conditions for Sunday. A gradual warming
trend is anticipated for the upcoming week with a modest increase
in low to mid level moisture by mid-week. As of now, the next
chance for precipitation looks possible Wednesday and Thursday
with the arrival of a warm front and a stronger surge of WAA. The
main weather feature will be breezy to windy conditions,
especially Tuesday and Wednesday. The forecast area will be
positioned between a high pressure to our east and a low pressure
system to our west (southern Rockies/Plains), resulting in a tight
pressure gradient over TX.

05

MARINE...

A cold front will move into the coastal waters late this
morning/early this afternoon, bringing moderate west to northwest
flow this afternoon, transitioning to the northeast tonight.
Isolated showers and storms are expected along the boundary. A
secondary stronger and dry front is expected to move over the
coastal waters by Friday afternoon, bringing gusty offshore flow
and elevated seas through Saturday. Small Craft Advisories will
likely be required through this timeframe. Light to moderate
onshore flow will resume Saturday night into next week, becoming
moderate to strong by midweek.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      74  46  75  43  65 /  10   0   0   0   0
Houston (IAH)              77  51  77  48  66 /  50   0   0   0   0
Galveston (GLS)            78  64  75  56  66 /  50   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

In the hours before

Special weather statement, Nov 11, 6:33 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
633 AM CST Thu Nov 11 2021

TXZ199-200-213-111300-
Northern Liberty TX-Inland Harris TX-Montgomery TX-
633 AM CST Thu Nov 11 2021

...A line of thunderstorma will impact portions of southeastern
Montgomery, west central Liberty and northeastern Harris Counties
through 700 AM CST...

At 629 AM CST, Doppler radar was tracking a line of strong
thunderstorms over Splashtown, or near Spring, moving southeast at
20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Humble, Aldine, Northside / Northline, Kingwood, Greater Greenspoint,
Spring, northwestern Greater Heights, The Woodlands, Roman Forest,
Woodbranch, Bush Intercontinental Airport, Central Northwest,
Willowbrook, Hidden Valley, Acres Home, Independence Heights,
Atascocita, Splashtown, Porter Heights and Greater Inwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2999 9565 3023 9531 3011 9500 2979 9543
TIME...MOT...LOC 1229Z 292DEG 19KT 3009 9544

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Special weather statement, Nov 11, 7:49 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
749 AM CST Thu Nov 11 2021

TXZ213-214-313-338-111430-
Coastal Harris TX-Chambers TX-Coastal Galveston TX-Inland Harris TX-
749 AM CST Thu Nov 11 2021

...A line of strong thunderstorms will impact portions of
northwestern Galveston, west central Chambers and southeastern
Harris Counties through 830 AM CST...

At 748 AM CST, Doppler radar was tracking a line of strong
thunderstorms over San Jacinto State Park, or near Channelview,
moving southeast at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pasadena, Baytown, La Porte, Deer Park, Seabrook, Galena Park,
Webster, Beach City, Cloverleaf, Clear Lake, Channelview, Highlands,
eastern South Belt / Ellington, Nassau Bay, Taylor Lake Village, El
Lago, Shoreacres, Morgan's Point, The Johnson Space Center and
Northshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2979 9523 2982 9489 2960 9475 2954 9515
TIME...MOT...LOC 1348Z 293DEG 25KT 2975 9506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 6:33 AM CSTSpecial Weather StatementHGXHarris27 min
Nov 11, 7:56 AM CSTSpecial Marine WarningHGX34 min
Nov 11, 8:15 AM CSTSpecial Weather StatementHGXGalveston30 min
Nov 11, 8:29 AM CSTSpecial Marine WarningHGX61 min
Nov 11, 9:24 AM CSTSpecial Marine WarningHGX51 min
Nov 11, 9:31 AM CSTSpecial Weather StatementHGXGalveston29 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.